MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW MULTI LUMEN PI CVC KIT: 3L 7 FR X 8 IN; CATHETER,INTRAVASCULAR,THERAPE

ARROW INTERNATIONAL LLC ARROW MULTI LUMEN PI CVC KIT: 3L 7 FR X 8 IN; CATHETER,INTRAVASCULAR,THERAPE
Catalog Number ASK-45703-PFLH2
Medical Device Problem Codes Break (1069); Unraveled Material (1664); Material Twisted/Bent (2981)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was initially reported "during line placement, the doctor experienced difficulty with the guidewire kinking and it subsequently broke off while attempting to retract it".Additional information reports "guidewire outside (spring looking) broke inside the dilator, both the dilator and the guidewire came out, as it got stuck at the tip." subsequent information provided states "no piece was left in the patient, as the inner thread was intact." the operator placed a new line.The patient's current condition is reported as "unknown".
 
Additional Manufacturer Narrative
(b)(4).The customer returned one guide wire for evaluation.The catheter was not returned.The guide wire showed evidence of use in the form of biological material.Visual examination revealed the guide wire is unraveled from the proximal weld and contained one major kink.Microscopic examination confirmed that the core wire was broken adjacent to the proximal weld and that the weld was present at the end of the coil wire.Both welds appeared full and spherical.Visual inspection of the catheter could not be performed as the catheter was not returned.The kink on the guide wire measured 390mm from the proximal end of the core wire.The broken core wire measured 600mm in length, which is within the specification of 596mm-604mm per guide wire product drawing.Therefore, no pieces of the core wire appear to be missing.The outside diameter of the guide wire measured 0.788mm, which is within the outer diameter specification of 0.788mm-0.826mm per guide wire product drawing.Functional inspection of the guide wire could not be performed for this complaint investigation due to the severity of the damage.A manual tug test confirmed that the distal weld was intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not use excessive force when introducing guidewire or tissue dilator as this can lead to vessel perforation, bleeding, or component damage".The ifu also states, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested".The report that the guide wire was unraveled was confirmed through examination of the returned sample.The guide wire core wire was broken adjacent to the proximal weld.Dimensional inspection and a device history record review did not reveal any evidence of a manufacturing related issue.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.This internal specification is higher than the bs en iso 11070:2014 standard of 2.2 pounds force for this size wire.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error likely contributed to this event; however, the probable cause of guide wire and catheter resistance could not be determined based upon the information provided and without the catheter being returned for evaluation.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW MULTI LUMEN PI CVC KIT: 3L 7 FR X 8 IN
Common Device Name
CATHETER,INTRAVASCULAR,THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20521888
Report Number9680794-2024-01049
Device Sequence Number7969756
Product Code FOZ
UDI-Device Identifier10801902139952
UDI-Public(01)10801902139952(11)240404(17)251031(10)33F24B0765(21)
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K071538
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue NumberASK-45703-PFLH2
Device Lot Number33F24B0765
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2024
Supplement Date Received by Manufacturer10/31/2024
Initial Report FDA Received Date10/24/2024
Supplement Report FDA Received Date11/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown